Alert archive / Massachusetts / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 8, 2021, 2:00 AM EDT for Hampden County, Massachusetts. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 2:00 AM EDT (06:00 UTC)
- Expired
- Jul 8, 2021, 2:45 AM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
County Hampden County, MA
The radar
The Albany radar (KENX), 121 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
070
WWUS81 KBOX 080600
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
200 AM EDT Thu Jul 8 2021
CTZ002-MAZ009>011-080645-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
200 AM EDT Thu Jul 8 2021
...STRONG THUNDERSTORM MOVING INTO HAMPDEN COUNTY...
At 159 AM EDT, Doppler radar was tracking a strong thunderstorm over
Southwick, or near Westfield, moving northeast at 25 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Amherst, Northampton,
Agawam, West Springfield, Ludlow, South Hadley, Easthampton,
Longmeadow, Suffield, East Longmeadow, Belchertown, Wilbraham,
Palmer, Southwick, Monson and Granby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4238 7255 4217 7233 4194 7283 4198 7288
4199 7288 4199 7289 4208 7299
TIME...MOT...LOC 0559Z 233DEG 22KT 4205 7281
$$
BLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 10:05 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 7, 10:05 PM EDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 1005 PM EDT Wed Jul 7 2021 .SYNOPSIS... A front will stall near southern New England Thursday, resulting in cooler weather along with more showers and thunderstorms. Heavy rainfall Thursday night through Friday night will introduce the potential for localized flooding across southern New England as Elsa, or its remnants, moves over southern New England. Unsettled weather through the weekend and early next week with a chance for showers/isolated thunderstorms each afternoon. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 10 AM update... Short wave trough moving across southeast Quebec is dragging its surface boundary/cool front into northern MA as of 10 pm. This boundary will continue sagging south into CT/RI and southeast MA overnight. Convection along and near this front will dissipate overnight, as best shear tracks across northern New England and higher instability remains south-southwest of New England. Thus diminishing trend in showers/T-storms overnight, with storms no longer a severe threat. Only issue will be some heavy downpours yielding areas of minor street/highway flooding. Given the front will not drive south of New England, despite a wind shift to the N-NE later tonight, not expecting a big airmass change. Therefore, remaining warm and humid overnight with lows in the 60s along with dew pts in the same range. However northern-northeast MA may see dew pts dip into the upper 50s toward daybreak, providing some relief to that region. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... Nearly stationary front remains draped across the region, with cooler air across northern MA, especially northeast MA with NE winds off the Gulf of ME. As this boundary lifts north, warm sector airmass surges back across the region from south to north. Lots of timing issues remain, with a big bust potential on temperatures near this front. at this time, thinking this front will not make it much farther north than the Mass Pike, so have the highest temperatures south of there. A subtle shift of only 20-50 miles could boost temperatures 5-10 degrees higher in Boston and Worcester. Thinking yet another round of showers for our region, with a lower risk for thunderstorms. Probably will not be able to generate much instability to fuel them. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Thursday Night Through Friday Night * Heavy rain Thursday night ahead of Elsa * Elsa moves over southern New England Friday with heavy rain and gusty winds * Unsettled weather through the weekend and early next week. A warm front will lift north through southern New England Thursday night into Friday morning ahead of Elsa. With rich moisture in place to the tune of nearly 2 inches of PWATs there will be the potential for heavy rainfall and flash flooding. Additionally with 30 knots of bulk-shear and close to 1000 J/Kg of MLCAPE, there will be a thunderstorm threat as well. WPC currently has the areas west of I- 495 in as slight risk for excessive rainfall for the Thursday morning through Friday morning time frame. Anywhere from 1-2 inches of rain are expected during that period with locally higher amounts possible. Elsa continues to be the highlight of the extended forecast. Latest guidance takes Elsa over southern New England sometime early Friday morning. Confidence is becoming high that we will see at least some impacts from this system as both deterministic and ensemble guidance are in strong agreement for a closed low passing over southern New England sometime Friday morning. There remains some uncertainty however in whether or not the forecast region will see tropical storm force winds with this system. NHC currently has the southeastern zones in a 10-20 percent probability of tropical storm force winds as the system moves through the area. While ensemble guidance from the ECMWF and GFS are in agreement with the general track of Elsa, there is significant disagreement with respect to the potential for tropical storm force winds (>34 knots). The EC currently has a 30-50 percent probability for winds >34 knots over the South Coast, Cape, and Islands. The GFS on the other hand has less than a 10 percent chance. Thus, the 10-20 percent chance NHC currently has is more than reasonable. Confidence is higher that we'll see substantial precipitation from Elsa. Ensemble means from the GEFS/ECMWF are suggesting widespread areas of 2-3 inches of rainfall in the period from Thursday night through Friday night with locally higher amounts likely. This will again introduce the possibility of flash flooding, especially in urban areas and areas with poor drainage. WPC currently has the southeastern zones minus the Cape and Islands in a slight risk for excessive rainfall for the Friday morning trough Saturday morning period with areas elsewhere at a marginal risk. This may be adjusted in future outlooks. What is important to note is that all of southern New England will have the potential to see some localized flooding between Thursday night and Friday night as tropical downpours are a certainty. Elsa is expected to be clear of the region sometime late Friday. Saturday through Wednesday Seasonable temperatures and unsettled conditions forecast through the weekend and early next week. A persistent Bermuda high continues to pump warm moist air into southern New England from the southwest. Meanwhile an upper-level trough at 500 hPa will be digging into the Midwest early next week. Latest model guidance suggests that embedded short-waves downstream the trough axis will produce the forcing necessary for some isolated to scattered showers each afternoon through Wednesday. There will also be the potential for some diurnal thunderstorm activity as there should at lest be some instability to work with during the afternoon hours. Daily low/high temperatures in the 60s/ upper 70s-lower 80s respectively each day. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 02z update... Thunderstorms will continue to weaken late this evening and overnight. Frontal boundary over northern MA at 02z will continue to sag south overnight into CT/RI and southeast MA, with a wind shift to the N-NE. VFR all terminals at the moment, but IFR/LIFR conditions at KACK may spread inland into southeast MA/RI and the CT River Valley overnight, although confidence is below average. Previous discussion below. =================================================================== Thursday...Moderate confidence. IFR/MVFR in the morning in patchy fog and showers, eventually improves to VFR during the afternoon. Showers in the morning, trending drier in the afternoon but showers and storms could invade the region late in the day. Thursday Night...Moderate Confidence Ceilings come down to MVFR and IFR late tomorrow as heavy rainfall associated with Tropical Storm Elsa begins to overspread southern New England. Heavy rainfall may result in IFR visibilities of 2SM. KBOS TAF...High confidence in TAF. Sea breeze looks to hold just offshore of the terminal until perhaps right before the evening push. Chance of thunderstorms from 22Z-01Z. Strongest storms likely in western and central MA. KBDL TAF...High confidence in TAF. Chance of T-storms through 00Z. A few storms may contain gusts 50+ kt. Outlook /Thursday Night through Monday/... Thursday Night: Mainly MVFR, with areas IFR possible. Breezy. RA, chance TSRA. Friday: Mainly MVFR, with areas IFR possible. Windy with gusts up to 35 kt. RA likely, TSRA likely. Friday Night: Mainly VFR, with areas MVFR possible. Breezy. Chance RA, chance SHRA, chance TSRA. Saturday: Mainly MVFR, with areas VFR possible. Chance SHRA, isolated TSRA. Saturday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Sunday: Mainly VFR, with local MVFR possible. Chance SHRA, isolated TSRA. Sunday Night: Mainly VFR, with local MVFR possible. Chance SHRA. Monday: Mainly VFR, with areas MVFR possible. Chance SHRA. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Through Tonight... Isolated/Scattered storms early this evening, then moving offshore and giving way to a drying trend. Frontal boundary moves across southern New England and then stalls near the southern waters, with a wind shift to the NE. Poor visibility at times around Nantucket in fog. Thursday... Stationary front draped across the southern waters slowly lifts northward as a warm front. Showers in the morning with isolated thunderstorms, then tapering off in the afternoon before picking back up again in the evening. Outlook /Thursday Night through Monday/... Thursday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Rain likely, isolated thunderstorms. Friday: Low risk for gale force winds with gusts up to 35 kt. Local rough seas. Rain likely. Local visibility 1 to 3 nm. Friday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Areas of rough seas. Chance of rain, chance of rain showers, isolated thunderstorms. Local visibility 1 to 3 nm. Saturday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers, isolated thunderstorms. Saturday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. Sunday: Winds less than 25 kt. Chance of rain showers, isolated thunderstorms. Sunday Night through Monday: Winds less than 25 kt. Chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...Tropical Storm Watch for MAZ020>024. RI...Tropical Storm Watch for RIZ005>008. MARINE...Tropical Storm Watch for ANZ231>237-254>256. && SYNOPSIS...Belk/RM NEAR TERM...Belk/Nocera SHORT TERM...Belk LONG TERM...RM AVIATION...Nocera/RM MARINE...Belk/RM
Hazardous weather outlook, Jul 7, 5:51 PM EDT, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 551 PM EDT Wed Jul 7 2021 MAZ020-021-RIZ005>007-082200- Southern Bristol MA-Southern Plymouth MA-Bristol RI-Washington RI- Newport RI- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022>024-082200- Barnstable MA-Dukes MA-Nantucket MA- 551 PM EDT Wed Jul 7 2021 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-004-008-009-026-RIZ003-004-082200- Western Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Northern Middlesex MA-Western Kent RI- Eastern Kent RI- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ003-005>007-010>019-RIZ001-002-082200- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Northwest Providence RI-Southeast Providence RI- 551 PM EDT Wed Jul 7 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ234>237-082200- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>233-254>256-082200- Cape Cod Bay-Nantucket Sound-Vineyard Sound- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 551 PM EDT Wed Jul 7 2021 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-251-082200- Boston Harbor-Massachusetts Bay and Ipswich Bay- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-082200- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 551 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 7, 11:43 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1143 PM EDT Wed Jul 7 2021
CTZ002-080430-
Hartford CT-
1143 PM EDT Wed Jul 7 2021
...STRONG THUNDERSTORM MOVING INTO HARTFORD COUNTY...
At 1142 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burlington, or near Bristol, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Newington, Windsor, Wethersfield, South Windsor,
Farmington, Simsbury, Bloomfield, Avon, Plainville, Suffield, Windsor
Locks, Granby, East Windsor and Canton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4180 7296 4183 7294 4184 7294 4185 7295
4188 7295 4201 7271 4177 7253 4164 7298
4164 7299 4180 7302
TIME...MOT...LOC 0342Z 239DEG 18KT 4173 7300
BLSpecial weather statement, Jul 8, 12:20 AM EDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1220 AM EDT Thu Jul 8 2021 CTZ002-003-080445- Hartford CT-Tolland CT- 1220 AM EDT Thu Jul 8 2021 ...STRONG THUNDERSTORM OVER HARTFORD COUNTY... At 1219 AM EDT, Doppler radar was tracking a strong thunderstorm over Farmington, moving northeast at 15 mph. Pea size hail and winds in excess of 30 mph will accompany this storm. Locations impacted include... Hartford, New Britain, West Hartford, Manchester, East Hartford, Glastonbury, Newington, Windsor, Wethersfield, South Windsor, Farmington, Simsbury, Bloomfield, Avon, Suffield, Windsor Locks, East Windsor, Hebron, Burlington and East Granby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4170 7288 4177 7292 4198 7268 4172 7244 TIME...MOT...LOC 0419Z 237DEG 13KT 4176 7282 BL
Special weather statement, Jul 8, 12:37 AM EDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1237 AM EDT Thu Jul 8 2021 CTZ002-003-080500- Hartford CT-Tolland CT- 1237 AM EDT Thu Jul 8 2021 ...STRONG THUNDERSTORM OVER HARTFORD COUNTY... At 1237 AM EDT, Doppler radar was tracking a strong thunderstorm over West Hartford, moving northeast at 20 mph. Nickel size hail and winds in excess of 30 mph will accompany this storm. Locations impacted include... Hartford, West Hartford, Manchester, East Hartford, Enfield, Vernon, Windsor, South Windsor, Farmington, Simsbury, Bloomfield, Avon, Suffield, Ellington, Tolland, Windsor Locks, Coventry, Somers, East Windsor and Bolton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4172 7278 4183 7282 4202 7251 4177 7236 TIME...MOT...LOC 0436Z 244DEG 18KT 4179 7274 BL
Special weather statement, Jul 8, 12:53 AM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1253 AM EDT Thu Jul 8 2021
CTZ002-003-080545-
Hartford CT-Tolland CT-
1253 AM EDT Thu Jul 8 2021
...STRONG THUNDERSTORM OVER EASTERN HARTFORD COUNTY...
At 1252 AM EDT, Doppler radar was tracking a strong thunderstorm over
South Windsor, moving northeast at 25 mph.
Half inch size hail and winds in excess of 30 mph will accompany
this storm.
Locations impacted include...
Hartford, Manchester, East Hartford, Enfield, Vernon, Windsor,
Mansfield, South Windsor, Bloomfield, Ellington, Tolland, Coventry,
Stafford, Somers, East Windsor, Willington, Bolton, Ashford and
Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4203 7233 4203 7220 4196 7216 4196 7222
4184 7222 4184 7217 4182 7216 4182 7217
4176 7267 4187 7271
TIME...MOT...LOC 0452Z 247DEG 22KT 4182 7262
BLSpecial weather statement, Jul 8, 1:34 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
134 AM EDT Thu Jul 8 2021
CTZ002-003-MAZ009-011-080615-
Hartford CT-Tolland CT-Western Hampden MA-Eastern Hampden MA-
134 AM EDT Thu Jul 8 2021
...LINE OF STRONG THUNDERSTORMS MOVING INTO HARTFORD AND SOUTHERN
HAMPDEN COUNTIES...
At 134 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hartland to New Hartford Center to near
Thomaston. Movement was east at 50 mph.
Pea size hail and winds in excess of 40 mph will accompany these
storms.
Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, East Hartford, Enfield, Westfield, Glastonbury,
Newington, Vernon, Windsor, Agawam, West Springfield, Wethersfield,
Mansfield, South Windsor, Farmington and Windham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4209 7303 4209 7213 4196 7210 4196 7222
4184 7222 4183 7216 4175 7216 4173 7220
4173 7225 4167 7227 4165 7231 4167 7299
4179 7302 4181 7295 4188 7295 4190 7291
4197 7289 4197 7303 4203 7301 4204 7304
TIME...MOT...LOC 0533Z 270DEG 44KT 4203 7294 4185 7296 4167 7315
BLSpecial weather statement, Jul 8, 2:00 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
200 AM EDT Thu Jul 8 2021
CTZ002-MAZ009>011-080645-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
200 AM EDT Thu Jul 8 2021
...STRONG THUNDERSTORM MOVING INTO HAMPDEN COUNTY...
At 159 AM EDT, Doppler radar was tracking a strong thunderstorm over
Southwick, or near Westfield, moving northeast at 25 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Amherst, Northampton,
Agawam, West Springfield, Ludlow, South Hadley, Easthampton,
Longmeadow, Suffield, East Longmeadow, Belchertown, Wilbraham,
Palmer, Southwick, Monson and Granby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4238 7255 4217 7233 4194 7283 4198 7288
4199 7288 4199 7289 4208 7299
TIME...MOT...LOC 0559Z 233DEG 22KT 4205 7281
BLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:14 PM EDT | Special Weather Statement | BOX | Hampden | 46 min |
| Jul 8, 3:04 AM EDT | Special Weather Statement | BOX | Worcester | 26 min |
| Jul 8, 3:22 AM EDT | Special Weather Statement | BOX | Norfolk | 23 min |
| Jul 8, 3:42 AM EDT | Special Weather Statement | BOX | Norfolk, Plymouth | 48 min |
| Jul 8, 3:45 AM EDT | Special Weather Statement | BOX | Bristol | 45 min |
| Jul 8, 3:56 AM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 8, 4:20 AM EDT | Flash Flood Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 36 hr |
| Jul 8, 4:23 AM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 8, 4:36 AM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 8, 4:57 AM EDT | Tropical Storm Warning | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more | 36 hr |
| Jul 8, 3:14 AM EDT | Special Weather Statement | BOX | Kent, Providence | 31 min |
| Jul 7, 8:25 PM EDT | Special Weather Statement | BOX | 50 min | |
| Jul 7, 9:12 PM EDT | Special Weather Statement | BOX | 48 min | |
| Jul 7, 9:37 PM EDT | Special Weather Statement | BOX | 38 min | |
| Jul 7, 10:06 PM EDT | Special Weather Statement | BOX | 54 min | |
| Jul 7, 11:43 PM EDT | Special Weather Statement | BOX | 47 min | |
| Jul 8, 12:20 AM EDT | Special Weather Statement | BOX | 25 min | |
| Jul 8, 12:37 AM EDT | Special Weather Statement | BOX | 23 min | |
| Jul 8, 12:53 AM EDT | Special Weather Statement | BOX | 52 min | |
| Jul 8, 1:34 AM EDT | Special Weather Statement | BOX | 41 min | |
| Jul 8, 2:14 AM EDT | Special Weather Statement | BOX | 46 min | |
| Jul 8, 2:40 AM EDT | Special Weather Statement | BOX | 35 min |
Nearby
Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.